MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll cool line catheter was not returned to zoll for evaluation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
The patient was admitted for a multi-organ harvest.Zoll cool line catheter (lot #161437) was inserted by a physician smoothly, at the first attempt.The cool line catheter was utilized during the patient preparation for a ct scan.The high-pressure pump was used to administer the contrast agents through the distal infusion port of the cool line catheter.The distal infusion port tubing burst next to the distal luer after the user applied the contrast fluid.To reduce the risk of pulmonary embolism, the infusion line was clamped and upon return to the intensive care unit, the knot was tied and a plug was fitted to the line.Following this, the cool line catheter was replaced and the regular central venous catheter (cvc) line was placed.The customer stated that the catheter's distal lumen did not resist to the pressure during the injection of the contrast product and the distal tubing split in to two just below the luer.
 
Event or Problem Description
The deceased organ donor was admitted for a multi-organ harvest.Zoll cool line catheter (lot # 160832) was inserted in the right internal jugular vein by a physician smoothly, at the first attempt.The cool line catheter with the thermogard console was used for 3 hours for ivtm therapy during the patient preparation for a ct scan with the application of sodium chloride (nacl) vein guard solution through one of the cool line catheter infusion ports.The bayer medrad injector high-pressure pump was used to administer the contrast agents through the medial infusion port of the cool line catheter at the 3cc/second rate.A total of 90cc of contrast medium were injected.The medial infusion port tubing burst next to the medial luer during the injection of the contrast fluid.To reduce the risk of pulmonary embolism, the infusion line was clamped and upon return to the intensive care unit, the knot was tied and a plug was fitted to the line.Following this, the cool line catheter was replaced and the regular central venous catheter (cvc) line was placed.The customer stated that the catheter's medial lumen did not resist to the pressure during the injection of the contrast product and the medial tubing split into two just below the luer.
 
Additional Manufacturer Narrative
The reported cool line catheter issue was confirmed based on visual inspection.The medial luered tubing was torn/ruptured as received.Probable causes for the reported complaint was due to the high-pressure introduction caused by the use of a high-pressure pump.Cool line catheter instructions for use warn against using pressure exceeding 100 psi.Visual examination of the returned catheter was performed and found the medial infusion port was clamped and tied as a knot.After the knot was removed, the tubing was observed torn, ruptured, and split into two.The tear was measured 2cm, located at the distal end of medial luer due to the high-pressure introduction likely caused by the use of the high-pressure pump during the contrast agents injection.Noticed blood residue in the medial luered tubing.No other physical damage was observed on the catheter.Functional testing of the returned catheter was performed.The distal and proximal infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device, the balloons fully inflated when pressurized up to 100 psi without any issues.No leak was observed.The balloons did not leak during testing.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaint reported for cool line catheter with lot number 160832.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa nguyen
2000 ringwood ave,
san jose, CA 95131
MDR Report Key12663211
Report Number3010617000-2021-00962
Device Sequence Number14511353
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot Number160832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown